Lightning, Leon
- When
- July 30, 2:05 PM EST
- Where
- Leon County, 5.25 mi SSW of Tallahassee
- Property damage
- $170,000
- Reported by
- Newspaper
- Coordinates
- 30.380, -84.314
Lightning caused a house blaze. The structure was totally destroyed.
Lightning spaked a house fire south of Tallahassee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Lightning spaked a house fire south of Tallahassee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 30, 8:45 AM EST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 945 AM EDT MON JUL 30 2007 .DISCUSSION...11 UTC SURFACE ANALYSIS SHOWS A QUASI-STATIONARY FRONT ACROSS THE MID SOUTH FROM NEAR LITTLE ROCK OVER TO BIRMINGHAM AND EAST-NORTHEASTWARD TO COLUMBIA AND THROUGH THE OUTER BANKS. A 1010 MB SURFACE LOW WAS ALSO NOTED NEAR PEACHTREE CITY. AREAS OF 1018 MB HIGH PRESSURE WERE ANALYZED ACROSS THE GREAT LAKES. VAPOR IMAGERY THIS MORNING IS SHOWING A SHORTWAVE MOVING THROUGH CENTRAL KENTUCKY HEADING SOUTHEAST. 12 UTC UPPER AIR LAUNCH SHOWS QUITE A MOIST ATMOSPHERE WITH A PWAT OF 2.22 INCHES. LAPSE RATES ABOVE 800 MB ARE RATHER UNIMPRESSIVE AND GENERALLY 6DEG C/KM UP TO THE TROPOPAUSE. MODIFYING A SURFACE PARCEL TO 92/69 ONLY YIELDS 1800 J/KG OF SBCAPE WITH AN LI OF -5...AND THIS MAY BE GENEROUS. STORMS SHOULD BE MORE OF THE PULSE VARIETY TODAY AND ONLY OFFER A POTENTIAL OF SMALL HAIL (DUE TO SKINNY CAPE IN THE HAIL GROWTH ZONE)...ISOLATED WET MICROBURSTS AND VERY HEAVY RAIN. WEST TO NORTHWEST FLOW IN THE 1000-700MB LAYER WILL FAVOR PINNING OF THE SEA BREEZE FRONTS NEARER TO THE COAST. THE 30/06Z WORKSTATION WRF ALSO FAVORS AN EARLIER INITIATION TIME OF AROUND 17Z TODAY OVER THE LANDMASS. WITH EXPECTED BOUNDARY COLLISIONS AND THE PROXIMITY OF THE SURFACE FRONT WE SHOULD SEE CONVECTION DEVELOP AND SPREAD THROUGHOUT THE REST OF THE CWA. CURRENT POP FORECAST LOOKS PRETTY GOOD WITH THE NE TO SW GRADIENT. GIVEN THAT THE GUIDANCE REMAINS IN THE 60 TO 70 PERCENT RANGE...IM NOT WILLING TO GO HIGHER (OR LOWER) THAN WHAT IS SHOWN CURRENTLY ANYWAY. WILL MAKE SOME MINOR TWEAKS TO OTHER FORECAST PARAMETERS. UPDATED PRODUCTS OUT SHORTLY. HAVE A GREAT DAY && .AVIATION...VFR WILL PREVAIL. HOWEVER...EXPECT MVFR-IFR VSBYS AND MVFR CIGS IN SCATTERED TO NUMEROUS CONVECTION DURING THE AFTERNOON AND EARLY EVENING. && .MARINE... WINDS AND SEAS WILL REMAIN LOW...EXCEPT IN VICINITY OF THUNDERSTORMS THROUGH THE PERIOD. && .FIRE WEATHER... WITH HIGH PRECIPITABLE WATER VALUES AND EXPECTED CONVECTION TODAY...RELATIVE HUMIDITY VALUES SHOULD REMAIN WELL ABOVE CRITICAL LEVELS. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...BARRY REST OF DISCUSSION...GODSEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 441 AM EDT MON JUL 30 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-310845- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 441 AM EDT MON JUL 30 2007 /341 AM CDT MON JUL 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...ESPECIALLY THIS AFTERNOON AND EVENING. CONDITIONS ARE NOT FAVORABLE FOR WIDESPREAD SEVERE WEATHER...BUT A FEW STORMS COULD BRIEFLY PRODUCE STRONG WIND GUSTS AND VERY HEAVY RAIN. OF COURSE ALL THUNDERSTORMS POSE A THREAT TO LIFE AND PROPERTY BECAUSE OF LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID WEEK...BUT CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE WEATHER. RAIN CHANCES WILL DECREASE BY NEXT WEEKEND AS A HIGH PRESSURE RIDGE BUILDS OVER THE SOUTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 134 PM EDT MON JUL 30 2007 FLZ026-301815- LIBERTY- 134 PM EDT MON JUL 30 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LIBERTY COUNTY... * UNTIL 215 PM EDT AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF BLOUNTSTOWN...MOVING SOUTHEAST AT 10 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 215 PM EDT MON JUL 30 2007 FLZ017-301900- LEON- 215 PM EDT MON JUL 30 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN LEON COUNTY IN THE FLORIDA BIG BEND... * UNTIL 300 PM EDT AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF TALLAHASSEE...MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL...AND WINDS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY INDOORS UNTIL THIS STORM HAS PASSED. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 215 PM EDT MON JUL 30 2007 FLZ017-301900- LEON- 215 PM EDT MON JUL 30 2007 ...A SIGNIFICANT WEATHER ALERT REMAINS IN EFFECT FOR LEON COUNTY IN THE FLORIDA BIG BEND... * UNTIL 300 PM EDT AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STRONG THUNDERSTORM WAS NOW LOCATED ABOUT 5 MILES SOUTH OF TALLAHASSEE...THIS STORMS WAS NOW NEARLY STATIONARY. PEA SIZE HAIL...AND WINDS TO AROUND 35 MPH ARE STILL POSSIBLE WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RADAR ALSO SHOWED AN ADDITIONAL STRONG THUNDERSTORM PRODUCING FREQUENT LIGHTNING DEVELOPING OVER FAR NORTHEASTERN LEON COUNTY MOVING SOUTHEAST AT AROUND 10 MPH. STAY INDOORS UNTIL THESE STORMS HAVE PASSED. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 220 PM EDT MON JUL 30 2007 FLZ027-301915- WAKULLA- 220 PM EDT MON JUL 30 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WAKULLA COUNTY IN THE FLORIDA BIG BEND... * UNTIL 315 PM EDT AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF CRAWFORDVILLE...MOVING EAST AT 5 MPH. THIS STORM WILL BE NEAR... CRAWFORDVILLE BY 255 PM EDT. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. AN ADDITIONAL STRONG THUNDERSTORM PRODUCING FREQUENT LIGHTNING WAS LOCATED 10 MILES SOUTHEAST OF TALLAHASSEE MOVING SOUTHEAST AT AROUND 10 MPH. THIS STORM WILL LIKELY EFFECT PORTIONS OF NORTHEASTERN WAKULLA COUNTY AFTER 330 PM EDT. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 242 PM EDT MON JUL 30 2007 FLZ018-301930- JEFFERSON- 242 PM EDT MON JUL 30 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN JEFFERSON COUNTY IN THE FLORIDA BIG BEND... * UNTIL 330 PM EDT AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF MONTICELLO...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL BE NEAR... MONTICELLO BY 310 PM EDT. SMALL HAIL...AND WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 249 PM EDT MON JUL 30 2007 GAZ143-301915- MILLER- 249 PM EDT MON JUL 30 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MILLER COUNTY IN SOUTHWEST GEORGIA... * UNTIL 315 PM EDT AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF DONALSONVILLE...MOVING SOUTHEAST AT 15 MPH. PEA SIZE HAIL...AND WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
Lightning caused a house blaze. The structure was totally destroyed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43730.